Missouri, 2010Damaging Wind in Missouri, August 13, 2010
August 13, 2010 · NWS SGF · 1 event in 1 county or zone
Isolated air mass thunderstorms produced strong winds during the early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated air mass thunderstorms produced strong winds during the early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 13, 5:55 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 13, 5:55 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT FRI AUG 13 2010
...UPDATE TO AVIATION...
.UPDATE...
/ISSUED 645 PM CDT FRI AUG 13 2010/
CONVECTION HAD ERUPTED ACROSS NORTHERN KANSAS AND MISSOURI ALONG A
WEAK FRONT. A MINOR SHORTWAVE ALONG WITH AMPLE SURFACE CONVERGENCE
WAS INTERACTING WITH MIXED LAYER CAPES NEAR 4000 J/KG TO GENERATE
THE STORMS. DEEP LAYERED SHEAR NEAR 30 KTS WAS ALSO SUPPORTING A
FEW SEVERE STORMS. WILL BE MONITORING THIS CONVECTION AND ASSOCIATED
OUTFLOW BOUNDARY AS IT PROPAGATES TOWARD SOUTHEAST KANSAS AND
CENTRAL MISSOURI. COLD POOL BOUNDARY INTERACTIONS ARE NOT OPTIMUM
AS THE OUTFLOW PUSHES SOUTH. MEANWHILE MID LEVEL TEMPERATURES
REMAIN VERY WARM SOUTH OF THE FRONT. EXPECT SCATTERED CONVECTION TO
DEVELOP ALONG AND BEHIND THE OUTFLOW BOUNDARY AS IT LAYS OUT
ACROSS CENTRAL MISSOURI LATER THIS EVENING. WHILE AN ISOLATED
SEVERE STORM CANNOT BE RULED OUT ACROSS CENTRAL MISSOURI LATER
THIS EVENING...EXPECT THE RISK FOR SEVERE WEATHER TO DIMINISH WITH
SUNSET.
OTHERWISE TEMPERATURES WILL BE SLOW TO COOL DURING THE EVENING.
CONDITIONS MAY BECOME MORE UNCOMFORTABLE AS THE SOUTHWESTERLY
BREEZE SUBSIDE AND DEW POINTS EDGE UPWARD.
FOSTER
&&
.DISCUSSION...
MAIN FOCUS WITH THIS FORECAST WILL BE WITH THE CONTINUED HEAT INTO
AT LEAST SATURDAY AND WITH THUNDERSTORM CHANCES AS FRONTAL
BOUNDARY PUSHES INTO AND THROUGH THE AREA.
EXCESSIVE HEAT IS CONTINUING TODAY WITH TEMPERATURES ALREADY IN
THE UPPER 90S TO AROUND 102 DEGREES AND HEAT INDEX VALUES FROM 105
TO 110. UPPER LEVEL RIDGE WAS SHIFTING EASTWARD TODAY AS A STRONG
SHORTWAVE WAS ADVANCING EASTWARD OUT OF THE CENTRAL AND NORTHERN
PLAINS INTO THE UPPER MISSISSIPPI VALLEY REGION. THIS SHORTWAVE
AND ASSOCIATED COLD FRONT HAS ALLOWED STRONG TO SEVERE STORMS TO
DEVELOP FURTHER NORTH ACROSS NORTHWEST MISSOURI BY MID TO LATE
MORNING. DIURNAL THUNDERSTORMS HAVE BEGUN ACROSS THE EASTERN HALF
OF THE CWA WHERE STRONG HEATING HAS BROUGHT SURFACE BASE CAPES
INTO THE 4000 TO 5000 J/KG RANGE. THIS TREND OF WIDELY SCATTERED
DIURNAL CONVECTION WILL PERSIST INTO THE MID EVENING...ESPECIALLY
OVER THE EASTERN HALF OF THE CWA WHERE THE BEST INSTABILITY WILL
OCCUR. CERTAINLY HAVE AN ISOLATED WIND THREAT WITH THE WIDELY
SCATTERED CONVECTION THIS AFTERNOON...HOWEVER WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED. IF MCS CAN DEVELOP AND PUSH INTO CENTRAL
MISSOURI LATER TONIGHT COULD SEE A MORE WIDESPREAD WIND RISK COVERAGE.
THE SURFACE FRONT WILL BE SLOW TO MOVE THROUGH THE CWA WITH THE
BEST UPPER LEVEL SUPPORT THROUGH SATURDAY TRACKING EAST ACROSS THE
UPPER MISSISSIPPI VALLEY REGION. COULD SEE THIS AFTERNOON/EVENING
CONVECTION BEGIN TO TRACK SOUTHEAST AS AN MCS DEVELOPS LATER
TONIGHT INTO CENTRAL MO COUNTIES OF CWA AND HAVE SLIGHTLY HIGHER
POPS GOING THERE LATER TONIGHT. FRONT BEGINS TO ADVANCE INTO THE
CWA ON SATURDAY NIGHT. WITH CONTINUED DELAY IN FRONT WILL CONTINUE
TO THE HEAT WARNING THROUGH SATURDAY FOR NOW. HIGHS MAY BE LOWERED
A BIT BY CONVECTIVE DEBRIS ON SATURDAY HOWEVER IT STILL LOOKS AS
IF CRITERIA WILL BE MET ACROSS THE CWA.
SURFACE RIDGE WILL CONTINUE TO EDGE INTO THE AREA ON SUNDAY BUT
PRECIPITATION CHANCES WILL PERSIST BEHIND THE FRONT WITH THE
LAGGING 850MB FRONT.
COOLER AND DRIER AIR MASS WILL BE IN PLACE FOR A GOOD PORTION OF
THE UPCOMING WORK WEEK BRINGING MORE NORMAL TO SLIGHTLY BELOW
NORMAL TEMPERATURES. WEST-NORTHWEST FLOW WILL CONTINUE INTO THE
UPCOMING WORK WEEK WITH EMBEDDED WEAKER SHORTWAVES MOVING ACROSS
THE FORECAST AREA. BEST CONVECTIVE DEVELOPMENT IS EXPECTED FURTHER
WEST WHERE BETTER LOW LEVEL FLOW AND MOISTURE RETURN WILL EXIST.
LINDENBERG
&&
.AVIATION...
/ISSUED 645 PM CDT FRI AUG 13 2010/
VFR CONDITIONS WILL BE THE RULE TONIGHT AND SATURDAY AT AREA
TERMINALS. A FRONT ACROSS NORTHERN KANSAS AND MISSOURI WILL SAG
SLOWLY SOUTHWARD AND APPROACH THE REGION LATE SATURDAY. ISOLATED
TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS STORMS
ALONG THE FRONT SHIFT SLOWLY SOUTHEAST. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED SATURDAY AFTERNOON INTO SATURDAY NIGHT.
MARGINAL LOW LEVEL WIND SHEAR MAY DEVELOP AT THE JOPLIN TERMINAL
EARLY SATURDAY.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT SATURDAY FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT SATURDAY FOR KSZ073-097-
101.
&&Hazardous weather outlook, Aug 13, 6:57 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT FRI AUG 13 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
757 PM CDT FRI AUG 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME.
WEATHER HAZARDS EXPECTED...
EXTREME EXCESSIVE HEAT RISK.
LIMITED LIGHTNING RISK.
LIMITED RISK OF THUNDERSTORM WIND GUSTS TO 60 MPH.
LIMITED RISK OF FLOODING.
DISCUSSION...
HEAT INDICES WILL REMAIN IN THE 90S MUCH OF THIS EVENING WITH
OVERNIGHT TEMPERATURES ONLY FALLING INTO THE MIDDLE AND UPPER 70S.
THUNDERSTORMS ACROSS EASTERN KANSAS AND NORTHERN MISSOURI MAY
IMPACT PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI LATE
THIS EVENING AND OVERNIGHT. THESE STORMS WILL POSE A LIMITED
RISK OF WIND GUSTS TO 60 MPH ALONG AND NORTH OF A LINE FROM
PITTSBURG KANSAS TO ROLLA MISSOURI. LOCALIZED FLOODING WILL ALSO
BE POSSIBLE OVERNIGHT WHERE STORMS TRAIN OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AFTERNOON HEAT INDEX VALUES BETWEEN 103 AND 110 DEGREES ARE
EXPECTED SATURDAY.
A COLD FRONT WILL PASS THROUGH THE REGION LATE SATURDAY INTO
SUNDAY BRINGING A CONTINUED CHANCE FOR THUNDERSTORMS. A FEW
STRONG TO SEVERE STORMS WILL BE POSSIBLE...ALONG WITH THE RISK
FOR LOCALIZED FLASH FLOODING.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDWEEK NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE
OF ANY SEVERE WEATHER.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
Thunderstorm Wind, Greene
- When
- August 13, 8:50 PM CST
- Where
- Greene County, Ash Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 37.320, -93.580
A few trees were downed due to high winds. One tree fell on a car. Some shingles and siding damage was also reported to a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in South Carolina, August 13, 20101 death · $27,000 · 61 kt wind · 10 events
- Flash Flooding and Flooding in Wisconsin, August 13 to 19, 2010$3.9 million · 1 in hail · 44 events
- Heat in Arkansas, August 13, 20101 death · 1 event
- Heat in Tennessee, August 13, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 13 to 14, 2010$1.4 million · 57 kt wind · 14 events
- Flooding in Iowa, August 13 to 24, 2010$1.5 million · 5 events
- Flooding and Damaging Winds in Minnesota, August 13 to 14, 2010$1.1 million · 70 kt wind · 11 events
- Hail and Damaging Winds in Kansas, August 13, 2010$424,000 · 1.25 in hail · 29 events
- Damaging Winds and Lightning Strikes in Georgia, August 13, 2010$849,000 · 56 kt wind · 9 events
- Tornado and Hail in Minnesota, August 13, 20101 injured · $370,000 · EF0 · 15 events
- Tornadoes and Flooding in Minnesota, August 13 to 14, 2010$136,000 · EF1 · 15 events
- Flash Flooding and Damaging Winds in Iowa, August 13 to 14, 2010$240,000 · 61 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248366.